Exact Statistical Tolerance Limits for Sample Variances


Tietjen, Gary L.; Johnson, Mark E.   (1979, ASQC and the American Statistical Association)   Los Alamos Scientific Laboratory, Los Alamos, NM

Technometrics    Vol. 21    No. 1
QICID: 8843    February 1979    pp. 107-110
List $10.00
Member $5.00

This article is not available online. Contact us to receive a scan of the archive, in PDF format.

Article Abstract

Exact statistical tolerance limits on the population of sample variances and standard deviations arising from a normal distribution are derived. The use of tolerance limits on the variance or standard deviation is motivated by a number of applied problems which we describe. These tolerance limits are discussed in relation to the usual control chart limits.


Control charts,Standard deviation

Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers

ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.